You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Classifying Nilpotent Maps via Partition Diagrams
The College Mathematics Journal
Vol. 45, No. 2 (March 2014), pp. 108-115
Published by: Mathematical Association of America
Stable URL: http://www.jstor.org/stable/10.4169/college.math.j.45.2.108
Page Count: 8
Preview not available
Summary This note uses a visual analysis of partition diagrams to give an elementary, pictorial proof of the classification theorem for nilpotent linear maps. We show that any nilpotent map is represented by a matrix with ones in certain positions on the first super-diagonal and zeroes elsewhere.
Copyright the Mathematical Association of America 2014